Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Des Moines, IA

June 11, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 11, 2016, 4:09 PM CDT for 4 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2016, 4:09 PM CDT (21:09 UTC)
Expired
Jun 11, 2016, 5:00 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:40 PM CDTTSTM WND DMG2 Nne Bode, IALARGE OAK TREE TOPPED WITH SECTION GREATER THAN ONE FOOT IN DIAMETER DOWN. THREE OTHER OAK TREES WITH LARGE LIMBS DOWN. ESTIMATED WINDS IN EXCESS OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KDMX 112109
SVRDMX
IAC091-109-147-151-112200-
/O.NEW.KDMX.SV.W.0042.160611T2109Z-160611T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
409 PM CDT SAT JUN 11 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PALO ALTO COUNTY IN NORTHWESTERN IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  NORTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 500 PM CDT

* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHWEST OF ALGONA...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
  STORMS FURTHER WEST ARE ALSO STRONG AND POSE A SEVERE RISK.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEST BEND...WHITTEMORE...LIVERMORE...BODE...MALLARD...LU VERNE...
  CYLINDER...ST. JOSEPH...OTTOSEN...RODMAN...IRVINGTON...
  STINSON PRAIRIE STATE PARK AND AA CALL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4301 9400 4277 9415 4295 9474 4311 9461
TIME...MOT...LOC 2109Z 299DEG 7KT 4298 9431 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
3 follow-up statements
696 
WWUS53 KDMX 112122
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT SAT JUN 11 2016

IAC091-109-147-151-112200-
/O.CON.KDMX.SV.W.0042.000000T0000Z-160611T2200Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
422 PM CDT SAT JUN 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN PALO ALTO...SOUTHERN KOSSUTH...NORTHEASTERN
POCAHONTAS AND NORTHWESTERN HUMBOLDT COUNTIES...

AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ALGONA...MOVING SOUTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST BEND...WHITTEMORE...LIVERMORE...BODE...MALLARD...LU VERNE...
CYLINDER...ST. JOSEPH...OTTOSEN...RODMAN...IRVINGTON...
STINSON PRAIRIE STATE PARK AND AA CALL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4301 9400 4277 9415 4295 9474 4311 9461
TIME...MOT...LOC 2122Z 009DEG 5KT 4298 9430 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
699 
WWUS53 KDMX 112136
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CDT SAT JUN 11 2016

IAC091-109-147-151-112200-
/O.CON.KDMX.SV.W.0042.000000T0000Z-160611T2200Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
436 PM CDT SAT JUN 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN PALO ALTO...SOUTHWESTERN KOSSUTH...NORTHEASTERN
POCAHONTAS AND NORTHWESTERN HUMBOLDT COUNTIES...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ALGONA...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST BEND...LIVERMORE...BODE...MALLARD...LU VERNE...ST. JOSEPH...
OTTOSEN...RODMAN AND IRVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4295 9406 4277 9415 4295 9474 4306 9465
      4301 9419
TIME...MOT...LOC 2136Z 339DEG 9KT 4293 9430 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
014 
WWUS53 KDMX 112156
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT SAT JUN 11 2016

IAC091-109-147-151-112205-
/O.EXP.KDMX.SV.W.0042.000000T0000Z-160611T2200Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
456 PM CDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO...
SOUTHWESTERN KOSSUTH...NORTHEASTERN POCAHONTAS AND NORTHWESTERN
HUMBOLDT COUNTIES WILL EXPIRE AT 500 PM CDT...
    
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4295 9406 4277 9415 4295 9474 4306 9465
      4301 9419
TIME...MOT...LOC 2153Z 299DEG 7KT 4293 9430 

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:50 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 11, 3:50 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
350 PM CDT SAT JUN 11 2016

.SHORT TERM.../Tonight/
Issued at 350 PM CDT Sat Jun 11 2016

Morning convection has subsided across southern Iowa by early this
afternoon but residual cloud cover. This additional cloud cover
has kept temperatures a bit cooler than anticipated today and have
adjusted highs accordingly. Meanwhile...a surface front is easing
into northern Iowa with push of cooler air across Minnesota as
surface high travels across southern Canada. This front will be
the main focus of convection later this afternoon into
tonight...mainly across northern Iowa. However, with the center of
the upper ridge located nearby, steering flow has been very weak
and storm movement somewhat erratic, as seen by storm movement
last night. Therefore, confidence in storm movement overnight is
quite low and may once again see storm move more southerly with
time than models are indicating. Also, PWAT values are quite
decent and are holding around 1.5" and with relatively slow
movement of storms, localized heavy rainfall will be possible,
much like occurred last night with local flash flooding not out of
the questions. While shear lacks for overall organization of
storms, the very strong instability of over 3000 j/kg (MLCAPE) is
more than sufficient for large hail production along with strong
downdrafts given the decent relatively high downdraft cape. Main
threat for any severe storms would be late afternoon into the
evening when CAPE values will be highest across northern Iowa.
Overnight lows will also be dependent on where storms occur but in
general will remain well above normal.

.LONG TERM.../Sunday through Saturday/
Issued at 350 PM CDT Sat Jun 11 2016

An active weather pattern looks to develop early in the week. One
more day of hot and humid conditions is expected on Sunday before
cooler temperatures move into the state by Monday and the middle
of the week. Leaned toward the NAM/ECMWF for pops/temperatures
Sunday into Monday and then closer to the ECMWF for the remainder
of the forecast package.

Sunday...The large upper level ridge remains in place over the
region Sunday into Sunday night with the surface high pressure
shifting east of the forecast area by Sunday night. Have some
lingering pops across the north and east through the morning
hours, but then kept conditions dry during the rest of the
afternoon and evening. The GFS does paint a small ribbon of mid-
level theta-E advection and thus a few storms across the eastern
portions of the forecast area by the afternoon, but the NAM/ECMWF
remain dry. Cannot completely rule out additional thunderstorm
development in the afternoon, especially with any outflow
boundaries hanging around from convection this evening. However,
low confidence with mentioning any pops as low confidence in
timing and location of storm development as they look isolated in
nature.

Sunday night into Tuesday...The upper level ridge begins to break
down as a 500mb shortwave enters the state early Monday. Cut back
on pops until past 06z Monday as models continue to slow next
shortwave to enter the forecast area. Another shortwave looks to
quickly push through the state Monday night ahead of a main upper
level strong to impact the state by Tuesday. The main concern with
the Tuesday system looks to be heavy rain for now as the better
focus for severe storms remains to the southwest. The GFS is
slightly further north with the surface low track, which would
certainly favor a better potential for severe development closer
the DSM Metro. Regardless, instability looks to be muddled ahead
of the front/trough Tuesday with the morning convection. The ECMWF
keeps the MUCAPE values in the 700-1800 J/kg while the GFS is
nearly double for surface based instability as it punches the
morning convection out sooner than the ECMWF. The bulk shear backs
with height Tuesday over central to southern Iowa and the low
level lapse rates are moderately unstable, so confidence is
increasing for the potential severe thunderstorms over southern
Iowa. WRT to heavy rain, the precipitable water values are in the
1.5 to near 2.0 inch range and the warm layer cloud depths range
from 12,500 to 13,500 feet by the afternoon. Plus, with any
additional rain tonight and again on Monday/Monday night, this
looks to provide a flash flooding scenario for central to southern
Iowa.

Wednesday through Saturday...Another large upper level ridge
builds back into the central U.S. and provides a dry period
through the rest of the work week and into the first part of next
weekend.

&&

.AVIATION.../For the 18Z TAFS through 18Z Sunday afternoon/
Issued at 1239 PM CDT Sat Jun 11 2016

Convection has subsided across the forecast area with widespread
VFR conditions. These conditions will persist through the forecast
period although there remains the threat of thunderstorms across
much of central Iowa. These storms will remain relatively isolated
with very localized IFR conditions due to low ceilings and
visibilities in heavy rain in and around the storms. Otherwise,
winds will be southwest today although a backdoor cold front will
move into eastern Iowa overnight with winds becoming east to
southeast by Sunday morning.

&&

.DMX Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT Sunday for Dallas-Polk-Story.

&&

SHORT TERM...Cogil
LONG TERM...Podrazik
AVIATION...Cogil
Hazardous weather outlook, Jun 11, 3:49 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT SAT JUN 11 2016

IAZ048-059-060-121100-
STORY-DALLAS-POLK-
349 PM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA TODAY AND TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THERE IS A
MARGINAL THREAT FOR LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY REMAINS IN EFFECT FOR THE AREA SUNDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH LATE
WEDNESDAY. THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE TUESDAY
INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>047-049-050-057-058-061-
062-070>075-081>086-092>097-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
349 PM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A MARGINAL
THREAT OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING WIND AND
LOCALLY HEAVY RAIN BEING THE PRIMARY THREATS...MAINLY ACROSS THE
NORTHERN HALF OF IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH LATE
WEDNESDAY. THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ON
TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS EVENING.

In the hours before

Local storm report, Jun 11, 10:16 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1016 AM CDT SAT JUN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     5 SW WESLEY             43.04N 94.06W
06/10/2016                   KOSSUTH            IA   EMERGENCY MNGR

            ROOF DAMAGE TO HOG BARN AND TREE LIMB DAMAGE NEAR AND
            AROUND ST. BENEDICT. TIME CORRECTED FROM PREVIOUS LSR
            BASED ON RADAR DATA.

&&

SKOW
Local storm report, Jun 11, 10:37 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CDT SAT JUN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     TSTM WND GST     1 W MURRAY              41.04N 93.97W
06/11/2016  M52.00 MPH       CLARKE             IA   TRAINED SPOTTER

            NOTICED THAT SHINGLES STARTING TO LIFT ON HOUSE AND METAL
            PANELING ON BARN STARTING TO LOOSEN.

&&

SKOW
Special weather statement, Jun 11, 10:37 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CDT SAT JUN 11 2016

IAZ083-094-111630-
DECATUR IA-CLARKE IA-
1037 AM CDT SAT JUN 11 2016

...50 MPH WINDS AND HEAVY RAIN TO IMPACT SOUTHERN CLARK AND
NORTHERN DECATUR COUNTIES...

AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORM 7 MILES WEST OF LAKESIDE CASINO...OR 7 MILES WEST OF
OSCEOLA. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS IN EXCESS OF THREE INCHES WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...MURRAY...VAN WERT...WOODBURN...WELDON AND
MURRAY ROADSIDE REST AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS CLUSTER OF
STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.LIGHTNING CAN STRIKE
15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.

&&

LAT...LON 4085 9401 4104 9398 4109 9387 4107 9356
      4083 9369
TIME...MOT...LOC 1534Z 350DEG 4KT 4101 9393

PODRAZIK
Local storm report, Jun 11, 11:48 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 AM CDT SAT JUN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       2 W VALERIA             41.73N 93.36W
06/11/2016  M3.15 INCH       POLK               IA   PUBLIC

            STORM TOTAL THIS MORNING.

&&

SKOW
Local storm report, Jun 11, 12:13 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 PM CDT SAT JUN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       PLEASANT HILL           41.59N 93.51W
06/11/2016  M2.54 INCH       POLK               IA   PUBLIC

            END TIME ESTIMATED BASED ON RADAR.

&&

SKOW
Local storm report, Jun 11, 12:32 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT SAT JUN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 E ALTOONA             41.65N 93.46W
06/11/2016  M2.09 INCH       POLK               IA   AMATEUR RADIO

            END TIME ESTIMATED BASED ON RADAR.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:50 PM CDTSpecial Weather StatementDMXFranklin55 min
Jun 10, 8:46 PM CDTSpecial Weather StatementDMXPalo Alto44 min
Jun 10, 8:50 PM CDTSpecial Weather StatementDMXWinnebago, Worth55 min
Jun 10, 9:23 PM CDTSpecial Weather StatementDMXKossuth37 min
Jun 10, 9:53 PM CDTSpecial Weather StatementDMXHancock52 min
Jun 10, 10:18 PM CDTSpecial Weather StatementDMXCerro Gordo, Winnebago, Worth42 min
Jun 10, 10:33 PM CDTFlash Flood WarningDMXCerro Gordo, Winnebago, Worth6 hr
Jun 10, 10:43 PM CDTSpecial Weather StatementDMXWright47 min
Jun 11, 12:25 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Tama65 min
Jun 11, 1:09 AM CDTSpecial Weather StatementDMXPoweshiek, Tama51 min
Jun 11, 2:28 AM CDTSpecial Weather StatementDMXBremer47 min
Jun 11, 2:47 AM CDTSevere Thunderstorm WarningDMXBremer, Butler43 min
Jun 11, 3:31 AM CDTSpecial Weather StatementDMXBlack Hawk59 min
Jun 11, 4:37 AM CDTSpecial Weather StatementDMXJasper, Polk, Poweshiek53 min
Jun 11, 8:26 AM CDTSpecial Weather StatementDMXWayne64 min
Jun 11, 9:08 AM CDTSpecial Weather StatementDMXWarren52 min
Jun 11, 10:37 AM CDTSpecial Weather StatementDMXClarke53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.